Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 111, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Dec 17, 2001, 2:42 AM CST for Humphreys County, Leflore County, Sunflower County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2001, 2:42 AM CST (08:42 UTC)
- Expired
- Dec 17, 2001, 5:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Humphreys County, MS, Leflore County, MS, Sunflower County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 170845 FFWJAN MSC053-083-133-171130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 242 AM CST MON DEC 17 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 530 AM CST * AT 242 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF RAIN AND THUNDERSTORMS MOVING SLOWLY EAST ACROSS THE SUNFLOWER...LEFLORE...HUMPHREYS COUNTY AREA. RAINFALL OF UP TO ONE INCH PER HOUR WILL FALL ON ALREADY SATURATED SOILS...AND RAPID RUN-OFF AND FLASH FLOODING WILL RESULT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Dec 17, 2:30 AM CST, 12 minutes earlier.
Area forecast discussion, Dec 17, 2:30 AM CST, 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED 1ST PARAGRAPH WORDING NATIONAL WEATHER SERVICE JACKSON MS 230 AM CST MON DEC 17 2001 MAIN FORECAST CHALLENGE THIS MORNING TO BE TIMING OF RAIN/STORMS... SEVERE POTENTIAL/IF ANY...AND TO A LESSER EXTENT...WINDS/TEMPS/CLOUD TRENDS. LINE OF SHOWER/STORMS NOW IMPINGING ON WRN CWFA WITH A GENERAL EWD MOTION OF 25-30 KTS. SQUALL LINE HAS RELATIVELY REMAINED ON THE TAME SIDE MAINLY DUE TO WEAK INSTABILITIES (CAPES <= 1000 J/KG AND LIS 0-(-2 WORST CASE)) OR LACK THEREOF. 06Z JAN SPECIAL SOUNDING ALSO INDICATING CAPES BELOW 500 J/KG AND GOOD CAPPING INVERSION FROM 750 MB ON UP AS AREA REMAINS ON PERIPHERY OF STRONG MID LVL RIDGE OVER THE SE U.S. MID/UPPER LVL WINDS PER 00Z UPPER AIR INDICATE WINDS THIS MORNING ARE WEAKER THAN PROGGED 24 HRS AGO. SEVERE WX THREAT TO BE MINIMAL TODAY WITH ONLY AN ISOLATED THREAT FAR E/SE WHERE TIMING AROUND MIDDAY MAY LEND TO AN ISOLATED THREAT OF SEVERE WITH MID LVL WINDS BECOMING NORMAL TO THE LINE. CONFIDENCE IS LOW THOUGH AS STOUT MID LVL RIDGE OVER THIS AREA MOST LIKELY WILL KEEP THIS AREA CAPPED FOR THE MOST PART DESPITE SOME HEIGHT FALLS. FOLLOWING THE SLIGHTLY SLOWER ETA/SREF (ENSEMBLES) ON SPEED/TIMING PER CURRENT TRENDS AND THOUGHT OF WLY FLOW ALOFT NOT ARRIVING UNTIL LATE AFTERNOON/EVENING TO HELP AID ISENTROPIC DESCENT AND CLOUD DISSIPATION. WILL TAPER RAIN OFF ALONG/WEST OF THE RIVER BEFORE NOON...AFTER MIDDAY ALONG I-55 CORRIDOR...THEN BY EVENING OUT EAST. MAINTAINING BREEZY/CAUTION AREA LAKES EAST WITH STRONG SLY GRADIENT. BEHIND THE LINE OF SHOWERS/STORMS...GOOD HEIGHT FALLS ALOFT AND CLEARING THROUGH THIS EVENING SHOULD LEND TO A COOL DOWN HEADING INTO TUESDAY/TUES NIGHT AS WLY WINDS BECOMES NWLY. CATEGORICAL/ LIKELY POPS EAST OF THE MS RIVER TODAY WITH ONLY CHANCE/SLIGHT CHANCE POPS THIS MORNING WEST OF THE RIVER. GOING ABOVE GUIDANCE TEMPS TODAY CENTRAL/EAST FALLING AFTERNOON WORDING ACROSS CENTRAL/ WEST AREAS. AFTERWARDS...WILL MAINTAIN CLOSE TO GUIDANCE VALUES. .EXTENDED...STILL WAITING ON NEW MRF RUN TO ARRIVE. A DRY COLD FRONT EXPECTED WED/THURS REINFORCING COOL AIRMASS ALREADY IN PLACE. NEXT SYSTEM ON TAP FOR NEXT WEEKEND WITH MODELS SHOWING SOME DIFFERENCES...THUS CONFIDENCE IS VERY LOW. FEEL MAIN RAIN CHANCES MAY HOLD UNTIL SUNDAY IF LATEST MODEL BIASES TO BRING SRN STREAM CLOSED SYSTEMS IN TOO FAST HOLDS TRUE. NO CHANGES EXPECTED. PRELIM NUMBERS TO PONDER... JAN 69/42/61/38 +000 MEI 70/44/62/35 +-00 .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
In the hours before
Special weather statement, Dec 16, 10:52 PM CST, 3 hours 50 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1052 PM CST SUN DEC 16 2001 ...THUNDERSTORMS... A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO WESTERN MISSISSIPPI AFTER MIDNIGHT...AND ACROSS THE STATE DURING THE MORNING HOURS. SEVERE WEATHER WILL BE POSSIBLE. DAMAGING...STRAIGHT LINE WINDS IN EXCESS OF 60 TO 70 MPH WILL BE THE MAIN THREAT ALONG AND NORTHWEST OF A MONTICELLO...TO FOREST...TO COLUMBUS MISSISSIPPI LINE. A FEW TORNADOES WILL BE POSSIBLE WITH THE STORMS ALONG AND NORTHWEST OF A FERRIDAY LOUISIANA...TO YAZOO CITY TO WINONA MISSISSIPPI LINE. THIS INCLUDES ALL OF THE MISSISSIPPI RIVER DELTA. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS WILL LIKELY BE NEEDED AFTER MIDNIGHT FOR CENTRAL AND NORTHWEST MISSISSIPPI AND MAY BE NEEDED EARLY MONDAY MORNING FOR EASTERN MISSISSIPPI. ...FLOODING... A FLOOD WATCH IS IN EFFECT TONIGHT FOR EXTREME SOUTHEAST ARKANSAS... NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI ALONG AND NORTHWEST OF A HOLLANDALE...TO GREENWOOD...TO GRENADA LINE. STRONG STORMS TONIGHT WILL PRODUCE RAINFALL TOTALS NEAR 2 INCHES IN THE WATCH AREA...WITH A FEW LOCATIONS RECEIVING 3 INCHES. WITH SOILS ALREADY SATURATED ACROSS THE MISSISSIPPI DELTA...ANY ADDITIONAL RAINFALL WILL ONLY AGGRAVATE THE ONGOING RIVER FLOOD CONDITIONS. ELSEWHERE...HEAVY RAINFALL DURING THE EARLY MORNING HOURS MAY CAUSE PONDING ON ROADWAYS MAKING DRIVING CONDITIONS HAZARDOUS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Dec 17, 2:10 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT FOR TORNADO WATCH 851 NATIONAL WEATHER SERVICE JACKSON MS 210 AM CST MON DEC 17 2001 ARZ074-075-MSZ018-019-025-026-034-170900- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 851. COUNTIES CANCELED INCLUDE: IN SOUTHEAST ARKANSAS: ASHLEY...CHICOT... IN NORTH MISSISSIPPI: BOLIVAR... THIS INCLUDES THE CITIES OF...CLEVELAND...CROSSETT...LAKE VILLAGE... TORNADO WATCH 851 REMAINS VALID UNTIL 300 AM CST MONDAY FOR THE FOLLOWING COUNTIES: IN NORTH MISSISSIPPI: SUNFLOWER...LEFLORE...GRENADA...WASHINGTON... THIS INCLUDES THE CITIES OF...GREENVILLE...GREENWOOD...GRENADA... INDIANOLA...
Special weather statement, Dec 17, 2:20 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT FOR TORNADO WATCH 852 NATIONAL WEATHER SERVICE JACKSON MS 220 AM CST MON DEC 17 2001 LAZ007-008-009-015-016-023-024--025-026-170900- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 852. PARISHES CANCELED INCLUDE: IN NORTHEAST LOUISIANA: MOREHOUSE...WEST CARROLL...RICHLAND...FRANKLIN LA...CATAHOULA... THIS INCLUDES THE CITIES OF...BASTROP...HARRISONBURG...OAK GROVE... RAYVILLE...WINNSBORO... TORNADO WATCH 852 REMAINS VALID UNTIL 300 AM CST MONDAY FOR THE FOLLOWING PARISHES: IN NORTHEAST LOUISIANA: EAST CARROLL...MADISON LA...TENSAS...CONCORDIA... THIS INCLUDES THE CITIES OF...LAKE PROVIDENCE...ST JOSEPH... TALLULAH...VIDALIA...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 1:07 AM CST | Flash Flood Warning | JAN | Bolivar, Washington | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.